| Catalog Number |
CU-22122-F |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "on 01 aug 2024, the doctor found the swg kinked during the insertion.They changed to a new one.No harm for the patient." there was no medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).The customer returned one opened hemodialysis kit for analysis.Included was the guide wire assembly.Signs of use were observed on the guide wire.Visual analysis revealed kinking along the guide wire body.The distal j-bend was intact.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The major kinks in the guide wire were located at 309mm and 419mm from the proximal tip.Bends were measured at 462mm and 542mm from the proximal end.The overall length of the guide wire measured 601 mm, which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.85 mm , which is within the specification limits of 0.838-0.877mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and a lab inventory 18ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.Resistance was observed at the location of the kinks.A manual tug test confirmed that the proximal and distal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed kinking on the guide wire.The guide wire met all relevant dimensional and functional requirements, and a device history record review on the reported finished good did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the swg kinked during the insertion.They changed to a new one.No harm for the patient." there was no medical intervention required.The patient's current condition is reported as "fine".